Translator Disclaimer
February 2007 Stable marked point processes
Tucker McElroy, Dimitris N. Politis
Ann. Statist. 35(1): 393-419 (February 2007). DOI: 10.1214/009053606000001163

Abstract

In many contexts such as queuing theory, spatial statistics, geostatistics and meteorology, data are observed at irregular spatial positions. One model of this situation involves considering the observation points as generated by a Poisson process. Under this assumption, we study the limit behavior of the partial sums of the marked point process {(ti, X(ti))}, where X(t) is a stationary random field and the points ti are generated from an independent Poisson random measure ℕ on ℝd. We define the sample mean and sample variance statistics and determine their joint asymptotic behavior in a heavy-tailed setting, thus extending some finite variance results of Karr [Adv. in Appl. Probab. 18 (1986) 406–422]. New results on subsampling in the context of a marked point process are also presented, with the application of forming a confidence interval for the unknown mean under an unknown degree of heavy tails.

Citation

Download Citation

Tucker McElroy. Dimitris N. Politis. "Stable marked point processes." Ann. Statist. 35 (1) 393 - 419, February 2007. https://doi.org/10.1214/009053606000001163

Information

Published: February 2007
First available in Project Euclid: 6 June 2007

zbMATH: 1114.62101
MathSciNet: MR2332280
Digital Object Identifier: 10.1214/009053606000001163

Subjects:
Primary: 62M10, 62M30, 62M40

Rights: Copyright © 2007 Institute of Mathematical Statistics

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.35 • No. 1 • February 2007
Back to Top